MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-360 IMMUNOASSAY ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: previously documented: a 13-month complaint and service history review for similar complaints was performed for "luteinizing hormone test cup lot # f513991".There were no similar complaints identified during the search period.Correction: a 13-month complaint and service history review for similar complaints was performed for "luteinizing hormone test cup lot # f513991".There were two similar complaints identified during the search period, including this case.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by reviewing the aab proficiency testing results.The fse checked all temperatures and they were in range.The fse adjusted the wash probe closer to the bottom of the test cup.After running quality control (qc), the results were still at the low end of the bio-rad range.The fse calibrated a new test cup lot of luteinizing hormone (lh ii) and qc was closer to the mean on two levels.The fse verified the resolution by running qc and results were close to the mean.No further action required by field service.The aia-360 analyzer is functioning as expected.A 13-month complaint and service history review for similar complaints was performed for "luteinizing hormone test cup lot # f513991".There were no similar complaints identified during the search period.The analyte applicate manual for luteinizing hormone (lh ii) states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G., symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack lh ii, the highest concentration of luteinizing hormone measurable without dilution is approximately 200 miu/ml, and the lowest measurable concentration is 0.2 miu/ml (assay sensitivity).Although the approximate value of the highest calibrator is 200 miu/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 200 miu/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show falsely elevated values when tested for luteinizing hormone.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.The most probable cause of the reported event was due to a degradation problem of the test cup lot, cause traced to component failure.
 
Event or Problem Description
A customer reported all five levels of american association of bioanalysts-medical laboratory evaluation (aab-mle) proficiency testing failed in september 2025 and february 2026 for luteinizing hormone (lh ii) on the aia-360 analyzer.The failed proficiency testing from september 2025 was not reported to tosoh at the time of occurrence.The tosoh quality assurance (qa) laboratory passed all aab-mle m3 (b)(6) 2025 and aab-mle m1 (b)(6) 2026 proficiency testing.The customer stated quality control (qc) was within range, all other analytes passed and the shipment was received with no issues noted.A technical support specialist offered to send multi analyte control (mac) controls, but customer requested service as this is the second time they have failed the proficiency test for lh ii.Field service was dispatched for further investigation.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
AIA-360
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24921303
Report Number3004529019-2026-00049
Device Sequence Number18453702
Product Code KHO
UDI-Device Identifier04560189282896
UDI-Public04560189282896
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-360 IMMUNOASSAY ANALYZER
Device Catalogue Number019945
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/19/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown